Alert archive / Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 75, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 5, 2017, 6:03 PM EDT for Caroline County, Hanover County, Virginia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2017, 6:03 PM EDT (22:03 UTC)
- Expired
- May 5, 2017, 6:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caroline County, VA, Hanover County, VA
The radar
The Sterling radar (KLWX), 111 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 407 m²/s²
- 0-3 km storm-relative helicity
- 508 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
221
WUUS51 KAKQ 052203
SVRAKQ
VAC033-085-052230-
/O.NEW.KAKQ.SV.W.0075.170505T2203Z-170505T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
603 PM EDT FRI MAY 5 2017
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Western Caroline County in north central Virginia...
Northwestern Hanover County in central Virginia...
* Until 630 PM EDT
* At 602 PM EDT, a severe thunderstorm was located near Bumpass, or
14 miles northwest of Randolph Macon College, moving northeast at
35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to trees and powerlines.
* This severe thunderstorm will be near,
Ladysmith around 625 PM EDT.
Bowling Green and Milford around 630 PM EDT.
Other locations impacted by this severe thunderstorm include
Chilesburg, Golansville, Beaverdam, Nancy Wrights Corner, Cedar Fork,
Coatesville, Hewlett, Ruther Glen, Penola and Noel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please send your reports of hail and or wind damage...including
trees or large limbs downed...by calling NOAA'S National Weather
Service in Wakefield at
...7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3797 7722 3784 7760 3792 7772 3798 7770
3800 7767 3799 7766 3799 7764 3815 7747
TIME...MOT...LOC 2202Z 229DEG 29KT 3790 7768
HAIL...1.00IN
WIND...60MPH
$$
MINNICKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 4:07 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 5, 4:07 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
407 PM EDT Fri May 5 2017
.SYNOPSIS...
A low pressure system will push a cold front across the region
through this evening. The system will then lift into New
England over the weekend. High pressure returns early to mid
next week.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
***Confirmed EF-0 tornado in Chowan County, NC and EF-1 tornado
in Dinwiddie County, VA. Please see latest LSR and PNS for
more information.***
Sfc low pressure situated over the central Appalachians as of
early afternoon will push a cold front into and across the
region through sunset. Pcpn continues to diminish across
eastern VA and NE NC and will slowly push offshore thru late
afternoon. Breaks in the cloud cover are working across the
Piedmont and I-95 corridor ahead of the front and this is where
we'll have to watch for additional isold/wdly sct shwr/tstm
development into this evening. If any stronger storm is able to
form, small hail and gusty winds would be the primary threats.
Otherwise, ptly cldy conditions will continue to spread eastward
thru sunset.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH MONDAY/...
Turning out partly to mostly cloudy tonight but with dry
conditions. The upper-level low lifts NE along the spine of the
Appalachians tonight/Saturday morning before reorganizing over
the eastern Great Lakes late Saturday as additional energy
diving south from Canada further deepens it. The end result will
be the chance for additional instability showers on Saturday
and overall mostly cloudy/breezy conditions. Will carry 20-30%
pops across the N/NW in the morning, then 30-50% pops across
much of the area in the afternoon (highest NE). Lows tonight in
the 50s. Highs Saturday in the mid 60s to lwr 70s.
The upper-level low heads north into SE Canada Saturday
night/Sunday with additional spokes of energy rotating around
the base of the low. Timing/intensity of these features is tough
to judge but at this time cannot rule out at least lingering
low end pops (15-30%) during this time. Remaining partly to
mostly cloudy with below normal temps. Lows Saturday night from
the mid 40s to mid 50s. Highs Sunday in the mid 60s to around
70.
By Monday, sfc high pressure returns with dry NW flow
aloft behind the departing upper low over New England. Partly
sunny with highs in the 60s.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Stacked low continues to spin over the NE CONUS with an
amplified ridge of high pressure over the cntrl U.S., and an
upper low sitting over the Intermountain West. Ridge over cntrl
U.S. is expected to break down (or deamplify) Tuesday night
through Wednesday night. As this occurs, the low over the
Intermountain West will begin to track ewd as the NE CONUS low
retrogrades and flattens out as upper level flow across the Mid
Atlantic becomes more WNW. This set-up will allow a potential
series of weather disturbances to pass across the area Wednesday
through the rest of the week (primarily the swrn half of the CWA
per 05/1200Z model runs). Conditions will remain unseasonably
cool throughout the long term periods. Lows generally in the
mid 40s to mid 50s Tue-Wed nights. Lows Thu night in the 50s.
Highs Wed-Fri in the upper 60s to lower 70s.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Rain showers continue to affect portions of the CWA especially
east of I95 and on the Eastern Shore. MVFR/VFR ceilings
generally prevail over the region early this afternoon with some
IFR conditions where precip is occurring. A cold front will move
through central Virginia this afternoon and early evening and
push off the coast tonight. There will be a chance of rain ahead
of and with the front as it moves east. Winds will be from the
south ahead of the front 10-20 kt and mostly SW-W behind the
front with gusts to 25-30 kt possible.
OUTLOOK...Conditions improve tonight but scattered showers are
expected Saturday as an upper-level low affects the Mid Atlantic
states. There will be a chance for showers Saturday and
Saturday night but aviation conditions will be minimally
impacted. As high pressure builds in mainly dry and VFR
conditions are expected Sunday through Tuesday.
&&
.MARINE...
No changes made to ongoing SCA flags or conditions expected
tonight into Saturday. Low pressure over the WV/MD panhandles
late this aftn will slowly track ENE into nrn NY state and then
more ewd along the St Lawrence River Valley on Saturday. Winds
are generally SE 15-20kt but will become more SSE 20-25kt as a
cold front crosses the waters. Behind the front, drier air
moving overhead will mix stronger winds over the waters and
SW 15-25kt should be anticipated this evening and Saturday. Seas
are currently 5-7ft and may briefly build to 8ft north of
Parramore Island with the drier air punching in. Waves 3-5ft in
the Bay. The wind will become WNW and average 10-15kt later
Saturday into Sunday. Low pressure lingers well NE of the area
into early next week as high pressure builds across the
Southeast States. High pressure over the cntrl U.S. begins to
break down Tuesday night into Wednesday, and the next weather
disturbance may cross the waters on Wednesday.
&&
.TIDES/COASTAL FLOODING...
Tide levels at Cambridge peaked at 3.3ft this afternoon even
after roughly 2.00 inches of rain fell over Dorchester County
today. Although tidal anomalies will run about 1.3-1.4ft above
average, only nuisance flooding is anticipating with the high
tide cycle late tonight at Bishops Head and overnight at
Cambridge with tides peaking at 3.3ft for both locations during
high tide. Water levels remain elevated into Saturday with
Cambridge/Bishops Head potentially within 0.5 ft of minor flood
thresholds. The wind becomes westerly Saturday night into
Sunday, which will allow tidal anomalies to slowly diminish.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 6 PM EDT Saturday for ANZ630>638-
650-652-654-656-658.
&&
SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...JDM/MAS
LONG TERM...BMD
AVIATION...MAS/JEF
MARINE...BMD
TIDES/COASTAL FLOODING...BMDHazardous weather outlook, May 5, 3:54 PM EDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 354 PM EDT Fri May 5 2017 NCZ012>014-030>032-VAZ048-060>062-064>069-075>090-092-093-096- 509>525-062000- Northampton-Hertford-Gates-Bertie-Chowan-Perquimans-Fluvanna- Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg- Nottoway-Amelia-Powhatan-Westmoreland-Richmond-Northumberland- Lancaster-Brunswick-Dinwiddie-Prince George-Charles City-New Kent- Gloucester-Middlesex-Mathews-Greensville-Sussex-Surry-James City- Southampton-Isle of Wight-Suffolk-Western Louisa-Eastern Louisa- Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 354 PM EDT Fri May 5 2017 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Through Tonight. A couple of strong thunderstorms may develop through sunset. These thunderstorms will be capable of brief heavy rain, small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>025-NCZ015>017-102-VAZ095-097>100-062000- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Pasquotank-Camden-Western Currituck-Eastern Currituck- Norfolk/Portsmouth-Chesapeake-Virginia Beach-Accomack-Northampton- 354 PM EDT Fri May 5 2017 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 5, 3:51 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Wakefield VA
351 PM EDT FRI MAY 5 2017
VAZ062-068-069-052030-
Goochland-Powhatan-Amelia-
351 PM EDT FRI MAY 5 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GOOCHLAND...NORTHWESTERN
AMELIA AND POWHATAN COUNTIES...
At 350 PM EDT, a strong thunderstorm was located near Ballsville, or
7 miles southwest of Powhatan, moving north at 50 mph.
Wind gusts in excess of 40 mph and half inch hail are possible with
this storm.
Locations impacted include...
Powhatan, Goochland, Oilville, Tobaccoville, Trenholm, Morven, Macon,
Ballsville, Rock Castle, Maidens, Three Square, Irwin, Michaux, West
View, Othma, Lodore, Lake Powhatan, Goodwins Store, Hatchers and
Sandy Hook.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3746 7814 3746 7813 3748 7813 3779 7798
3772 7777 3735 7795 3741 7816
TIME...MOT...LOC 1950Z 201DEG 44KT 3747 7802
LSASpecial weather statement, May 5, 4:14 PM EDT, 1 hour 49 minutes before
Special Weather Statement National Weather Service Wakefield VA 414 PM EDT FRI MAY 5 2017 VAZ060-066>068-052100- Lunenburg-Nottoway-Amelia-Prince Edward- 414 PM EDT FRI MAY 5 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PRINCE EDWARD... CENTRAL LUNENBURG...WESTERN NOTTOWAY AND SOUTHWESTERN AMELIA COUNTIES... At 413 PM EDT, a strong thunderstorm was located over Lunenburg, or near Victoria, moving northeast at 40 mph. Wind gusts in excess of 40 mph and pea size hail are possible with this storm. Strong wind gusts are possible with this storm. These wind gusts are capable of knocking down tree limbs...small or weakened trees...and blowing around trash cans...potted plants...lawn furniture and other light outdoor objects. Motorists should use extra caution in the vicinity of this storm. Be prepared for rapid changes in weather and road conditions. Heavy rain could cause ponding of water on roads...and possible minor flooding of ditches and poor drainage areas. LAT...LON 3740 7821 3734 7795 3685 7823 3691 7845 TIME...MOT...LOC 2013Z 204DEG 33KT 3697 7830 LSA
Special weather statement, May 5, 4:33 PM EDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Wakefield VA 433 PM EDT FRI MAY 5 2017 VAZ062-069-510-511-052100- Goochland-Western Hanover-Powhatan-Eastern Louisa- 433 PM EDT FRI MAY 5 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LOUISA...CENTRAL GOOCHLAND...WEST CENTRAL HANOVER AND NORTH CENTRAL POWHATAN COUNTIES... At 432 PM EDT, a strong thunderstorm was located over Goochland, moving north at 25 mph. Wind gusts in excess of 40 mph and half inch hail are possible with this storm. This storm will be near... Oilville around 440 PM EDT. Gum Spring around 445 PM EDT. Montpelier around 500 PM EDT. Other locations impacted by this storm include Orchid, Dabneys, Michaux, Sandy Hook, Jefferson, Vontay, Maidens, Irwin, Locust Creek and Mabelton. If you see lightning or hear thunder...you are at risk. Take shelter indoors immediately. If you cannot find shelter in a building a vehicle provides safety from lightning. Strong wind gusts are possible with this storm. These wind gusts are capable of knocking down tree limbs...small or weakened trees...and blowing around trash cans...potted plants...lawn furniture and other light outdoor objects. LAT...LON 3760 7787 3764 7799 3792 7791 3785 7760 TIME...MOT...LOC 2032Z 200DEG 23KT 3768 7787 MINNICK
Local storm report, May 5, 4:58 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
458 PM EDT FRI MAY 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 AM TORNADO 3 WNW MCKENNEY 37.00N 77.77W
05/05/2017 DINWIDDIE VA NWS STORM SURVEY
NWS STORM SURVEY TEAM CONFIRMS DAMAGE
CONSISTENT WITH AN EF1 TORNADO JUST WEST OF
MCKENNEY IN DINWIDDIE COUNTY. WIND SPEEDS
WERE ESTIMATED AT 85 TO 95 MPH. STRAIGHTLINE
WIND DAMAGE WAS ALSO OBSERVED.
&&
SAMSpecial weather statement, May 5, 5:03 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Wakefield VA
503 PM EDT FRI MAY 5 2017
VAZ510-511-052130-
Western Hanover-Eastern Louisa-
503 PM EDT FRI MAY 5 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LOUISA AND
NORTHWESTERN HANOVER COUNTIES...
At 503 PM EDT, a strong thunderstorm was located near Montpelier, or
10 miles northeast of Goochland, moving northeast at 20 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
this storm.
This storm will be near...
Montpelier around 515 PM EDT.
Other locations impacted by this storm include Dabneys, Beaverdam,
Oliver, Vontay, Coatesville, Hewlett, Goodall, Doswell, Locust Creek
and Mabelton.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
LAT...LON 3799 7764 3797 7763 3796 7762 3795 7762
3795 7758 3796 7757 3793 7755 3792 7756
3792 7753 3788 7748 3789 7746 3786 7742
3772 7776 3772 7778 3780 7787 3800 7767
TIME...MOT...LOC 2103Z 219DEG 18KT 3778 7773
MINNICKSpecial weather statement, May 5, 5:23 PM EDT, 40 minutes before
Special Weather Statement National Weather Service Wakefield VA 523 PM EDT FRI MAY 5 2017 VAZ062-069-510-511-052200- Goochland-Western Hanover-Powhatan-Eastern Louisa- 523 PM EDT FRI MAY 5 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LOUISA...CENTRAL GOOCHLAND...WEST CENTRAL HANOVER AND NORTHWESTERN POWHATAN COUNTIES... At 522 PM EDT, a strong thunderstorm was located over Goochland, moving northeast at 30 mph. Wind gusts in excess of 40 mph and pea size hail are possible with this storm. This storm will be near... Montpelier around 545 PM EDT. Other locations impacted by this storm include Orchid, Sandy Hook, Rock Castle, Jefferson, Vontay, Maidens, Provost, Three Square, Irwin and Goodall. If you see lightning or hear thunder...you are at risk. Take shelter indoors immediately. If you cannot find shelter in a building a vehicle provides safety from lightning. Strong wind gusts are possible with this storm. These wind gusts are capable of knocking down tree limbs...small or weakened trees...and blowing around trash cans...potted plants...lawn furniture and other light outdoor objects. LAT...LON 3754 7793 3762 7809 3794 7785 3782 7756 TIME...MOT...LOC 2122Z 211DEG 24KT 3772 7788 MINNICK
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 5:02 AM EDT | Special Weather Statement | AKQ | Prince Edward | 43 min |
| May 5, 5:10 AM EDT | Special Weather Statement | AKQ | Mecklenburg | 50 min |
| May 5, 5:22 AM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Lunenburg, Mecklenburg | 38 min |
| May 5, 5:27 AM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Cumberland, Lunenburg, Mecklenburg, Nottoway, Prince Edward | 48 min |
| May 5, 5:58 AM EDT | Special Weather Statement | AKQ | Southampton | 47 min |
| May 5, 6:04 AM EDT | Special Weather Statement | AKQ | Amelia, Brunswick, Chesterfield, Dinwiddie, Hanover, Nottoway and 4 more | 56 min |
| May 5, 6:15 AM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Lunenburg, Mecklenburg | 30 min |
| May 5, 6:21 AM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Nottoway, Powhatan | 24 min |
| May 5, 6:38 AM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Greensville, Nottoway, Sussex, City of Emporia | 52 min |
| May 5, 6:49 AM EDT | Tornado Warning | AKQ | Brunswick, Dinwiddie | 26 min |
| May 5, 6:55 AM EDT | Special Weather Statement | AKQ | Caroline, Chesterfield, Hanover, City of Richmond | 50 min |
| May 5, 7:13 AM EDT | Tornado Warning | AKQ | Amelia, Chesterfield, Dinwiddie, Henrico, City of Richmond | 32 min |
| May 5, 7:20 AM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Dinwiddie, Greensville, Henrico, James City and 9 more | 40 min |
| May 5, 7:39 AM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, Hanover, Henrico, King and Queen, King William and 4 more | 51 min |
| May 5, 7:47 AM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Suffolk | 43 min |
| May 5, 7:54 AM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Essex, Gloucester, Henrico, James City, King and Queen and 9 more | 51 min |
| May 5, 8:02 AM EDT | Tornado Warning | AKQ | City of Virginia Beach | 28 min |
| May 5, 8:08 AM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Suffolk | 52 min |
| May 5, 8:20 AM EDT | Special Marine Warning | AKQ | 85 min | |
| May 5, 8:22 AM EDT | Special Marine Warning | AKQ | 83 min | |
| May 5, 8:26 AM EDT | Tornado Warning | AKQ | City of Virginia Beach | 34 min |
| May 5, 8:28 AM EDT | Severe Thunderstorm Warning | AKQ | Essex, King and Queen, Northumberland, Richmond, Westmoreland | 33 min |
| May 5, 8:29 AM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake | 46 min |
| May 5, 8:40 AM EDT | Severe Thunderstorm Warning | AKQ | Essex, Gloucester, James City, King and Queen, Lancaster, Mathews and 5 more | 50 min |
| May 5, 9:00 AM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 60 min |
| May 5, 9:17 AM EDT | Special Weather Statement | AKQ | Accomack, Northampton | 58 min |
| May 5, 9:44 AM EDT | Special Marine Warning | AKQ | 61 min | |
| May 5, 9:49 AM EDT | Special Marine Warning | AKQ | 56 min | |
| May 5, 10:43 AM EDT | Special Marine Warning | AKQ | 62 min | |
| May 5, 12:10 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Greensville, Sussex, City of Emporia | 50 min |
| May 5, 3:51 PM EDT | Special Weather Statement | AKQ | Goochland, Powhatan | 39 min |
| May 5, 4:14 PM EDT | Special Weather Statement | AKQ | Amelia, Lunenburg | 46 min |
| May 5, 4:33 PM EDT | Special Weather Statement | AKQ | Goochland | 27 min |
| May 5, 5:01 PM EDT | River Flood Warning | AKQ | Buckingham, Fluvanna | 47 hr |
| May 5, 5:01 PM EDT | River Flood Warning | AKQ | Chesterfield, Henrico, City of Richmond | 63 hr |
| May 5, 5:01 PM EDT | River Flood Warning | AKQ | Fluvanna | 16 hr |
| May 5, 5:03 PM EDT | Special Weather Statement | AKQ | Hanover | 27 min |
| May 5, 5:23 PM EDT | Special Weather Statement | AKQ | Goochland | 37 min |
| May 5, 5:39 PM EDT | Severe Thunderstorm Warning | AKQ | Goochland, Hanover, Louisa | 36 min |
| May 5, 6:27 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline | 48 min |
| May 5, 6:54 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, City of Franklin | 51 min |
| May 5, 6:59 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 46 min |
| May 5, 7:43 PM EDT | Tornado Warning | AKQ | Isle of Wight, Southampton, Surry | 32 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.